MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 19-mar-2025, pentax medical became aware of an event involving a model: oe-a63, lot number: 0011083 sterile distal end cap(dec) in germany within emea region.During endoscopic retrograde cholangiopancreatography (ercp), the single-use sterile distal end cap became loose and detached from the distal end of the endoscope.A senior service manager from pentax medical inspected the attachment and removal of the dec on-site and found no abnormalities with the duodenoscope or the dec.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: health effect clinical code: 3165 device embedded in tissue or plaque.Health effect impact code: 4641 unexpected medical intervention.Medical device problem code: 2907 detachment of device or device component.Component code: 424 cap.Type of investigation: 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.Additional information: the used dec was scrapped.Related endoscopies (out of three cases, the specific endoscope used has not been identified).Model: ed34-i10t2.Serial numbers: # (b)(6).Pentax medical emea performed a good faith effort to gather additional information regarding this event and responded to the following questions via email on 31-mar-2025.Confirmed details: in the complaint notification form, under "who is concerned?", it states "2 patient", but in reality, it concerns 1 patient.The statement made by the endoscopy department head, "it has happened twice before that the cap detached in the patient's stomach," is based on his past experiences, not this particular case.In this case, for 1 patient, the dec detached twice in the mouth.Based on this, we can predict that the dec detached right at the start of the procedure, when it was placed in the patient's mouth.After that, the dec was correctly reattached, and the procedure continued without any harm to the patient, and it was successfully completed.The senior service manager from pentax medical conducted an inspection of the endoscope's attachment/detachment.The inspection confirmed that there were no issues with the connection between the endoscope and the dec.However, a defect in the lcb cover glass was discovered.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Evaluation summary: event that occurred: the distal end cap came loose during an ercp procedure.Actual equipment survey results: the case was closed as invalid, as there was no defect found in either the caps or the endoscope.The connection of the caps to the endoscope was tested on-site.No abnormalities were found in the elevator mechanism or the strength of the connection; both were confirmed to be acceptable.Summary of events that occurred: there was no defect in the cap or the endoscope.In this case, the incident occurred immediately after the endoscope was inserted into the patient's oral cavity.It was confirmed that the distal end cap detached twice within the oral cavity.Therefore, the cause is considered to be insufficient fixation of the distal end cap.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode/hazard.A device history record (dhr) review was performed by the manufacturer.The review by dhr confirmed that the instrument was manufactured under normal conditions on (b)(6) 2023, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on (b)(6) 2023.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key21770110
Report Number9610877-2025-00027
Device Sequence Number9821974
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)230807(17)250731(10)0011083
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0011083
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown